Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can AS Cause Hearing Impairment ?

I was diagnosed with AS three years ago. I curently take 200 mg of celebrex daily, 75 mg of Lyrica twice a day and Humira shots twice a month. In may 2011 I wet to bed at 1:00 am and woke up a 8:00 am totally deaf in my left ear. I went to an ear specialist and he never found a reason. Since May I regained about 70% hearing in the left ear. Yesterday (12-31-11) it happened again to my left ear. I have not been exposed to any high noise and was curious if the AS may be causing this. Thanks.
Wed, 15 Jul 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Mild degree of hearing loss that are conductive (fluid in the middle ear due to colds, ear infections, allergies, perforated eardrum) are reported by patients suffering from AS. Sensorineural hearing loss (due to exposure to loud noise, aging, trauma to the head, virus or diseases, autoimmune inner ear disease) is also complained by patients suffering from ankylosing spondylosis. It may be caused due to autoimmune inner ear disease. The ear bones may develop stiffness and impaired mobility, or hearing loss may develop as a side effect of medications used to treat AS.

Medications that cause Hearing loss are NSAIDS, Aspirin, chemotherapy drugs, etc. You are suggested to get clinically examined by an ENT and get treated for hearing loss. You are suggested to inform the treating doctor of AS, so that the medicines you are taking can be monitored.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Hearing impairment


Can AS Cause Hearing Impairment ?

Hello, Mild degree of hearing loss that are conductive (fluid in the middle ear due to colds, ear infections, allergies, perforated eardrum) are reported by patients suffering from AS. Sensorineural hearing loss (due to exposure to loud noise, aging, trauma to the head, virus or diseases, autoimmune inner ear disease) is also complained by patients suffering from ankylosing spondylosis. It may be caused due to autoimmune inner ear disease. The ear bones may develop stiffness and impaired mobility, or hearing loss may develop as a side effect of medications used to treat AS. Medications that cause Hearing loss are NSAIDS, Aspirin, chemotherapy drugs, etc. You are suggested to get clinically examined by an ENT and get treated for hearing loss. You are suggested to inform the treating doctor of AS, so that the medicines you are taking can be monitored. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician